Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 15, 2010, 1:27 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 15, 2010, 5:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
925
WGUS53 KLSX 151827
FFWLSX
MOC189-510-152230-
/O.NEW.KLSX.FF.W.0037.100615T1827Z-100615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED THAT MORE THAN AN INCH OF
RAIN HAS FALLEN IN A VERY SHORT PERIOD...AND ADDITIONAL HEAVY RAIN
IS LIKELY AS MORE STORMS AFFECT TH AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AFFTON...BELLEFONTAINE NEIGHBORS...BERKELEY...BLACK
JACK...BRENTWOOD...COOL VALLEY...DELLWOOD...FERGUSON...FGLENDALE...
HAZELWOOD...HILLSDALE...JENNINGS...KINLOCH...LLEMAY...MAPLEWOOD...
NORMANDY...NORTHWOODS...OVERLAND...RICHMOND HEIGHTS...SHREWSBURY
AND SPANISH LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3877 9017 3871 9020 3869 9020 3866 9018
3861 9019 3858 9023 3853 9027 3852 9040
3881 9036 3881 9013 3879 9013
$$
CARNEY1 follow-up statement
079
WGUS73 KLSX 152221
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT TUE JUN 15 2010
MOC189-510-152236-
/O.EXP.KLSX.FF.W.0037.000000T0000Z-100615T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. LOUIS CITY MO-ST. LOUIS MO-
521 PM CDT TUE JUN 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN ST. LOUIS
AND ST. LOUIS CITY COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 PM
CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3877 9017 3871 9020 3869 9020 3866 9018
3861 9019 3858 9023 3853 9027 3852 9040
3881 9036 3881 9013 3879 9013
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:25 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 15, 1:25 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 125 PM CDT TUE JUN 15 2010 .DISCUSSION... /124 PM CDT TUE JUN 15 2010/ FOCUS FOR SHORT TERM CONTINUES TO BE POPS THRU TNGT AND TEMPS FOR THE REMAINDER OF THE WEEK. FAVORED MDL CONTINUES TO BE THE LOCAL WRF WHICH HAS BEEN HANDLING THE PATTERN VERY WELL. EXPECT TSRA TO MOVE OUT OF THE AREA THIS EVENING. SOME UNCERTAINTY EXISTS REGARDING PRECIP ACROSS NRN PORTIONS OF THE CWA WITH THE CDFNT STILL OVER N CNTL MO...JUST W OF KIRK. SFC RIDGE WILL BE CENTERED JUST N OF THE STL METRO AREA TNGT AND QUICKLY MOVE EWD TOMORROW. MDLS SUGGEST TSRA POSS ON WED NGT INTO THURS AS S/W ROUNDS THE UPA RIDGE WITH GOOD LWR LVL FORCING. HAVE ADDED ONLY SLGT CHC POPS FOR NOW AS MDLS ALSO SUGGEST MOD CAP IN PLACE. TEMPS IN THE SHORT TERM ARE TRENDED TWD THE WRMR GUIDANCE WITH MDLS CONT TO WARM WITH EACH RUN. HEAT INDICES WILL REACH NEAR 100 DEGREES THURS AND FRI. SINCE THESE VALUES ARE SO DEPENDENT UPON DEWPOINT FORECAST...THESE MAY BE UNDER DONE. FOR THE EXTD...DISAGREEMENT AMONG MDLS STILL LEAVES UNCERTAINTY FOR THIS PD. HAVE MADE FEW CHANGES REGARDING POPS AS NOT MUCH HAS CHANGE WITH MDLS HINTING AT CHANCES FROM TIME TO TIME. MDLS CONT TO WARM WITH STRONG RIDGE BUILDING INTO THE REGION. HAVE THEREFORE TRENDED TWD THE WARMEST GUIDE AND RAISED TEMPS...BOTH MAX AND MIN...EACH DAY THRU THE EXTD. TILLY && .AVIATION... /1243 PM CDT TUE JUN 15 2010/ ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD. FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN AND SKIES SHOULD CLEAR INTO OVRNGT PD. SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD INTO LATER AFTN AND EVNG. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 15, 12:47 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT TUE JUN 15 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1247 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING OBSERVED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Jun 15, 1:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
120 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL 2 E MASCOUTAH 38.51N 89.77W
06/15/2010 E0.88 INCH ST. CLAIR IL TRAINED SPOTTER
&&
PRZYBYLINSKILocal storm report, Jun 15, 1:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL MADISON 38.68N 90.15W
06/15/2010 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:27 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 28 min |
| Jun 15, 1:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 45 min |
| Jun 15, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
| Jun 15, 1:51 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis | 6 hr |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 48 min |
| Jun 15, 2:24 PM CDT | Areal Flood Advisory | LSX | Saint Charles | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.